Extreme Hip or Upper thigh pain - Experience?

Options
peterz54
peterz54 Member Posts: 341
edited August 2012 in Colorectal Cancer #1
have just finished communicating with Oncologist who is ordering an MRI Monday as my wife (Stage IV) has been having increasing pain in the top of right thigh/groin area for some weeks and now has to use a combination of oxycontin and oxycodone to manage pain over last 3 weeks. 12 chemo treatments ended June 5 and she is on Avastin now. Still significant tumor load in liver and in-place ascending (right side) colon tumor.

Has anyone had similar experience, and if so what was outcome?

We are concerned about progression and spread.

thanks,

peter

Comments

  • Annabelle41415
    Annabelle41415 Member Posts: 6,742 Member
    Options
    Sorry
    Sorry to hear of your wife's situation. Maybe the doctor could order her something stronger for the pain. Hoping that they find out what is going on so that they can address the issue to give her some relief. My thoughts are with you both.

    Kim
  • SharonVegas
    SharonVegas Member Posts: 189
    Options
    My husbands first symptoms
    My husbands first symptoms were sciatic pain similar to what you are describing. FOR A YEAR. MRI eventually revealed that his tumor was squeezing his sciatic nerve/periformis muscle. He too was taking same pain meds. Radiation eventually solved that particular problem. It was extremely painful. Our best to you and your wife.
  • tommycat
    tommycat Member Posts: 790 Member
    Options
    A thought....
    Has she taken or is she taking Neuporgin shots to increase her WBC counts? That can make your bones/joints hurt.
    Hope somewhere there is an easy answer for you both~
    Tommycat
  • annalexandria
    annalexandria Member Posts: 2,571 Member
    Options
    I've had significant hip pain, requiring pain meds.
    Thought for sure I had bone mets, but there hasn't been anything that has shown up on scans. My onc thinks that it is tissue damage from the chemo I was doing at the time when the pain developed (the platinum-based treatments are apparently known for this side effect). I'll be keeping you and your wife in my thoughts on Monday, hoping that things will be ok. Hugs to you both-Ann
  • pete43lost_at_sea
    pete43lost_at_sea Member Posts: 3,900 Member
    Options
    Coffee enemas for pain relief and detox
    Hi Pete,
    Sorry your wife is in pain, even meditation helps. Just a few alternatives to read about. I swear by them.

    Hugs,
    Pete
  • Helen321
    Helen321 Member Posts: 1,459 Member
    Options
    I had serious hip pain on
    I had serious hip pain on Friday (enough that I couldn't go to work) and I'm only stage 3. I just started xeloda and oxaliplatin 3 weeks ago and I'm assuming it's a side effect of the medication. It felt to me like serious gas pains only really bad in my hip and then if you press downward in a line to the crease of my right leg it hurts along the crease, right back up to my hip right onto the bone. I'm going Wed to find out. I took zantac and that did help get rid of the surrounding pain but it still hurts when you touch the hip bone right down to the crease. I'll let you know what they tell me.